Facebook Pixel
EmpowHER Guest

Am I pregnant or is it something else?

By Anonymous September 26, 2013 - 1:11pm
Rate This

My boyfriend and I had unprotected sex on the 20th and I had forgotten to take my birthcontrol pill the night before. On Sunday, I stopped taking the last week of my pills because i had forgotten to take so many this month. The last four-five days I have experienced bloating,and cramps along with nausea in the mornings/nights. This morning I woke up with heavy bleeding and it has decreased as the day progressed. I am still experiencing bad cramps that come and go that have me in tears when they come. I'm just wondering what is going on. My period isn't
due until Oct 2nd. Please help!

Add a Comment1 Comments


Hello Anonymous,

You can experience breakthrough bleeding when you take your birth control pills erratically, miss too many doses, or stop taking them.

Birth control pills contain synthetic hormones that prevent pregnancy by preventing ovulation, making the uterine lining inhospitable to a fertilized egg, and partially limiting the sperm's ability to fertilize the egg.

Consult the physician who prescribed the birth control pills. Report that you have not taken the pills regularly, had unprotected sex, and are now having these symptoms.



September 26, 2013 - 5:07pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!